Birth control pills can lead to hair loss, among other side effects. Hair loss can harm self-esteem, but you’re not alone in this struggle. Nearly 26% of people face hair loss due to birth control pills.
What components of birth control pills cause hair loss?
Birth control pills can cause hair loss in women with hormone sensitivity or genetic history. Taking birth control increases estrogen, which affects hair growth and loss. Increased estrogen can sometimes alter a woman’s hair growth cycle. The anagen phase is your body’s hair growth period. In the anagen phase, hair grows from follicles. The telogen phase is when your hair rests and doesn’t grow. Estrogen levels influence both of these phases. Birth control pills may shorten the time between these phases. This may result in quicker hair loss or premature shedding.
Are birth control pills the only birth control that causes hair loss?
Besides pills, other birth control methods might cause hair loss. Skin patches, injections, and rings can also cause hair loss in some women.
What can I do if I’m experiencing hair loss or hair thinning?
Some solutions address hair loss from birth control. Your doctor may prescribe minoxidil for a short period.
However, it is important to note that no solution will ever be as effective or as permanent as the one you can find at Hairline Ink. Hairline Ink specializes in scalp micropigmentation, which, through a small procedure, gives you the look of a full head of hair forever. We offer Scalp Micropigmentation in over 50 US cities. Call or text us today at 833-HAIR-INK (833-424-7465) to schedule an appointment, learn about our pricing, or get a free quote!